Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

September 2, 2013Warren County, New Jersey; Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2013, 10:51 PM EDT for Warren County, New Jersey; Carbon County, Monroe County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 10:51 PM EDT (02:51 UTC)
Expired
Sep 2, 2013, 11:30 PM EDT
In force
39 min
Issued by
NWS Philadelphia/Mount Holly

Counties Warren County, NJ, Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 141 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS81 KPHI 030251
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT MON SEP 2 2013

NJZ007-PAZ054-055-062-030330-
CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
1051 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN...
NORTHEASTERN CARBON...NORTHEASTERN NORTHAMPTON AND SOUTHERN MONROE
COUNTIES...

AT 1048 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEATHERLY...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR CHRISTMANS AROUND 1100 PM...JONAS AROUND 1110
PM...MERWINSBURG AROUND 1120 PM AND REEDERS AROUND 1130 PM.

LAT...LON 4114 7508 4109 7503 4110 7500 4109 7498
      4084 7499 4085 7580 4099 7580 4101 7574
      4106 7578

$$

FORECASTER HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 9:44 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 2, 9:44 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT MON SEP 2 2013

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE THROUGH THE
AREA ON TUESDAY MORNING. A HIGH PRESSURE SYSTEM WILL BRIEFLY BUILD
OVER THE REGION ON WEDNESDAY. A RE-ENFORCING COLD FRONT SHOULD
MOVE ACROSS THE AREA ON THURSDAY FOLLOWED BY A CENTRAL CANADIAN
HIGH PRESSURE SYSTEM FOR THE END OF THE WEEK. ANOTHER COLD FRONT
IS EXPECTED TO PASS THROUGH THE NORTHEAST ON SUNDAY WITH ANOTHER
CANADIAN HIGH PRESSURE SYSTEM FOLLOWING ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AT 930 PM, THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS IN
CHESTER COUNTY AND LANCASTER COUNTY. THE CONVECTION WAS LOCATED IN
A SHRINKING AREA OF INSTABILITY THAT WAS OUT AHEAD OF AN
APPROACHING COLD FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DISSIPATE GRADUALLY.

THERE WAS ANOTHER AREA OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM AROUND SCRANTON UP INTO THE CATSKILLS. THAT AREA OF
PRECIPITATION WAS JUST AHEAD OF THE COLD FRONT AND IT IS ALSO
EXPECTED TO WEAKEN DURING THE NIGHT. HOWEVER, ADDITIONAL
CONVECTION MAY DEVELOP BRIEFLY ON THE SOUTHERN FRINGE OF THAT
AREA ALONG AN OUTFLOW BOUNDARY AND IT MAY CLIP OUR FAR NORTHERN
COUNTIES DURING THE HOURS AROUND MIDNIGHT. AS A RESULT, WE WILL
CARRY THE MENTION OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THERE.

FOR THE REMAINDER OF OUR FORECAST AREA, WE WILL SIMPLY CARRY
ISOLATED SHOWERS FOR THE OVERNIGHT PERIOD. THE CONVECTION OVER THE
MOUNTAINS OF WESTERN PENNSYLVANIA WHICH IS ALSO ASSOCIATED WITH
THE COLD FRONT SHOULD ALSO WEAKEN SLOWLY AS IT PROGRESSES
EASTWARD. WE ARE NOT ANTICIPATING ANY PRECIPITATION OF
SIGNIFICANCE BY THE TIME IT REACHES OUR FORECAST AREA.

THE COLD FRONT SHOULD BEGIN TO MOVE INTO OUR REGION TOWARD
MORNING. EVEN WITH THE BOUNDARY NEARING US, THE WIND IS EXPECTED
TO REMAIN RATHER LIGHT DURING THE NIGHTTIME HOURS. THERE WILL BE
ABUNDANT LOW LEVEL MOISTURE, ESPECIALLY AT THOSE LOCATIONS THAT
RECEIVED HEAVY RAINFALL TODAY. AS A RESULT, WE HAVE MENTIONED
PATCHY FOG FOR LATE TONIGHT. MINIMUM TEMPERATURES ARE FORECAST TO
BE MAINLY IN THE UPPER 60S AND LOWER 70S. READINGS IN THE LOWER
AND MIDDLE 60S ARE POSSIBLE IN OUR NORTHWESTERN COUNTIES WITH THE
ARRIVAL OF THE COLD FRONT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A MUCH BETTER DAY IS IN STORE ON TUESDAY AS HIGH PRESSURE BUILDS
IN FROM THE W. SOME GUID INDICATES THERE COULD BE SOME LINGERING
PRECIP IN THE MRNG (MAINLY DUE TO THE PROXIMITY OF THE FRONT), BUT
QPF WILL BE LIGHT. SO, FOR NOW WILL KEEP SLIGHT CHCS ERLY AND THEN
NO POPS FOR THE AFTN/EVE, BUT CERTAINLY NOTHING LIKE TODAY. WITH
MORE SUNSHINE, EXPECT TEMPS TO REBOUND INTO THE MID-UPPER 80S,
HOWEVER, IT WILL BE NOTICEABLY MORE COMFORTABLE WITH DEW POINTS
FALLING THRU THE 60S AND EVEN INTO THE 50S BY MID-LATE AFTN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE GFS INITIALIZATION CONTINUES TO BE SHARPER THAN THE WRF-
NMMB. OVERALL THIS 12Z MODEL RUN WAS PRETTY CONSISTENT WITH RECENT
PREVIOUS RUNS AND THE MEDIUM RANGE MODELS WERE OVERALL FAIRLY
CLOSE. PLEASE REFER TO PMDHMD AS THE OP GFS RUN IS CLOSE TO THE
MODEL CONSENSUS MEAN AND WILL BE GIVEN HIGHER WEIGHT THAN AVERAGE.
THE HIGHEST IMPACTING WEATHER IS IN THE NEAR AND SHORT TERM WITH
GENERALLY DRY WEATHER WITH AROUND SEASONABLE TEMPERATURES
RETURNING. THERE WILL BE A PAIR OF COLD FRONTAL PASSAGES, BUT BOTH
LOOK TO HAVE A MINIMAL IMPACT AT THIS JUNCTURE.

TUESDAY NIGHT WILL CONTINUE THE FIRST LEG DOWNWARD OF
TEMPERATURES AND DEW POINTS IN THE LONG TERM. THE LONG WAVE TROF
IS YET TO CLEAR OUR CWA AT THE START OF THE EVENING, SO WE
CONTINUED THE IDEA WITH PVA INTO PART OF THE NIGHT OF KEEPING SOME
CLOUDINESS PRESENT IN THE HIGHER TERRAIN NORTH. THE OVERALL
GRADIENT IS FORECAST TO WEAKEN AS WE PROGRESS THROUGH THE NIGHT.
DONT KNOW IF THIS IS GOING TO BE THE CASE WITH THE DNVA 2ND HALF
OF THE NIGHT. THUS WE WILL OPT FOR SLIGHTLY MORE MIXING AND THUS
AN AVERAGE OF STAT GUIDANCE FOR MIN TEMPERATURES.

THE NEXT HIGH PRESSURE SYSTEM SHOULD BE CRESTING OUR AREA ON
WEDNESDAY. FORECAST MOISTURE IS EXTREMELY MEAGER AND THE FCST
CONVECTIVE TEMPERATURE IS IN THE 100S. PLENTY OF SUNSHINE
EXPECTED. STAT GUIDANCE LOOKS PRETTY GOOD GIVEN FCST 925 MB AND
850MB TEMPS AND ALSO EXPECTED WARMING ALOFT AS THE DAY CONTINUES.

THE NEXT COLD FRONT IS FORECAST TO APPROACH ON WEDNESDAY NIGHT.
THIS IS THE REVERSE WHERE MOST OF THE NIGHT SHOULD BE ON THE CLEAR
SKIES AND LIGHTER WINDS. STAT GUIDANCE LOOKS A BIT TOO HIGH
(BANKING ON THE CLOUDS) AND WE WENT BELOW IT.

WE DID KEEP THE THURSDAY FCST DRY WITH THE NEXT CFP. GREATER
CONFIDENCE NORTH THAN SOUTH BASED ON THE CURRENT TIMING OF THE
FRONT. SOUTH THE FORECAST MLCAPE (IF THERE IS ANY DEPENDING UPON
YOUR MODEL OF CHOICE) IS NOT IMPRESSING US AND HAS NOT REACHED THE
POINT WHERE WE ARE UNCOMFORTABLE LEAVING THE GRIDS/FCST DRY. TO
THAT END, THE FORECAST MOISTURE RECOVERY IS NOT ROBUST. THE FCST
JET IS DECENT AS IS THE FCST MID LEVEL QVEC CONVERGENCE, SO WE
WILL HAVE TO MONITOR THE MOISTURE RETURN IN THE DAYS AHEAD AS WE
HAVE MORE CONFIDENCE ON THE FORMER THAN THE LATTER. WE LIKE THE
HIGHER STAT GUIDANCE FOR MAX TEMPS GIVEN THE SLIGHTLY SLOWER
TIMING OF THE CFP.

THEN ANOTHER REINFORCING SHOT OF CANADIAN AIR FOR THE END OF THE
WEEK IS EXPECTED. FRIDAY WILL LIKELY BE RELATIVE TO NORMAL THE
COOLEST DAY OF THE LONG TERM. THERE MAY BE TOO MUCH OF A GRADIENT
ON THU NGT TO TOTALLY DECOUPLE, MORE LIKELY TO OCCUR ON FRIDAY
NIGHT IN WHICH MINS ARE FCST TO BE 5-15F LOWER THAN URBAN AREAS
AND LOCALES RIGHT ALONG THE IMMEDIATE SHORE.

SATURDAY WE SHOULD START MODERATING PRECEDING THE NEXT CFP. THE
SUNDAY CFP DOES NOT LOOK THAT FOREBODING EITHER. POPS WERE BASED
ON AN HPC/CONTINUITY BLEND. ITS A LONG WAY OUT, BUT CURRENTLY DO
NOT SUPPORT THUNDER. WE STAYED CLOSER TO THE HIGH END OF STAT
GUIDANCE BASED ON EXPECTED MAXS ON FRIDAY AND SATURDAY, SHOULD NOT
BE LOWER. THEN A RETURN OF SLIGHTLY COOLER TEMPERATURES ON MONDAY.
THE UPSHOT FOR THE LONG TERM, NO DEW POINTS AS HUMID AS THEY HAVE
BEEN THE PAST COUPLE OF DAYS.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES AT 0100Z. THERE
WAS AN ISOLATED THUNDERSTORM DROPPING SOUTHEASTWARD TOWARD KILG.
THE THUNDERSTORM WAS WEAKENING BUT IT SHOULD IMPACT KILG FOR A
BRIEF TIME. THE OTHER SHOWERS AND THUNDERSTORMS APPROACHING FROM
WESTERN PENNSYLVANIA SHOULD ALSO WEAKEN OR EVEN DISSIPATE BY THE
TIME THAT THEY REACH OUR REGION LATE TONIGHT.

ABUNDANT LOW LEVEL MOISTURE MAY RESULT IN THE DEVELOPMENT OF
AREAS OF LOW CLOUDS AND FOG DURING THE NIGHT.

A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON TUESDAY
MORNING. IT WILL BRING DRY AIR AND VFR CONDITIONS TO OUR REGION
FOR MUCH OF TUESDAY.

A LIGHT WIND OVERNIGHT IS EXPECTED TO BECOME NORTHWEST FOR
TUESDAY AND IT SHOULD INCREASE AROUND 8 TO 12 KNOTS.

OUTLOOK...
TUESDAY NIGHT THROUGH SATURDAY...VFR CONDITIONS EXPECTED.
POSSIBLY SOME FOG RELATED RESTRICTIONS ON FRIDAY AND SATURDAY
MORNINGS IN RURAL AIRPORTS.

&&

.MARINE...
RELATIVELY QUIET CONDS ON THE AREA WATERS WITH A SWLY FLOW GENLY
10 KTS OR LESS WITH GUSTS 10 TO 15 KT RANGE. THE WIND WILL BECOME
W THEN NW AT THE SAME SPEED BY TUE AFTN AS A CDFNT WORKS ITS WAY
THRU THE CSTL WATERS. SEAS WILL GENLY BE AROUND 3 FT. NO HEADLINES
ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS.

OUTLOOK...
NO SCA CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WEEK.
WINDS WILL BE GENERALLY NORTHWEST AND SOMEWHAT STRONGER BEHIND
COLD FRONTS ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT, BUT NOT
EXPECTED TO REACH SCA CRITERIA. EVEN LIGHTER WINDS AND LOWER SEAS
EXPECTED AS HIGH PRESSURE SYSTEMS BUILD OVER THE AREA WATERS ON
WEDNESDAY AND SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC/GIGI
NEAR TERM...IOVINO
SHORT TERM...NIERENBERG
LONG TERM...GIGI
AVIATION...AMC/GIGI/IOVINO
MARINE...AMC/GIGI/NIERENBERG
Hazardous weather outlook, Sep 2, 9:54 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
954 PM EDT MON SEP 2 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-040200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
954 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-040200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
954 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 8:56 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT MON SEP 2 2013

DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
856 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...

AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH COATESVILLE...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.

LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
      3990 7555 3988 7560 3985 7560 3971 7573
      3987 7601

FORECASTER:
Special weather statement, Sep 2, 8:58 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT MON SEP 2 2013

DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
858 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...

AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH
COATESVILLE...MOVING EAST SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.

LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
      3990 7555 3988 7560 3985 7560 3971 7573
      3987 7601

FORECASTER: GORSE

REISSUED FOR ADJUSTMENTS TO THE WORDING.
Special weather statement, Sep 2, 9:37 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EDT MON SEP 2 2013

DEZ001-NJZ016-030230-
NEW CASTLE DE-SALEM NJ-
937 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS WILL AFFECT NORTHERN NEW CASTLE AND NORTHWESTERN SALEM
COUNTIES...

AT 935 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH STAR...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR NEWPORT AROUND 950 PM...WILMINGTON MANOR
AROUND 1000 PM...PENNSVILLE AROUND 1010 PM AND PORT PENN AROUND 1020
PM.

LAT...LON 3980 7571 3983 7563 3976 7547 3975 7547
      3967 7533 3953 7553 3954 7554 3957 7552
      3959 7555 3957 7556 3952 7555 3950 7558
      3968 7579 3972 7579

FORECASTER: GORSE
Local storm report, Sep 2, 9:49 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     LIGHTNING        NE FORKS TWP            40.73N  75.22W
09/02/2013                   NORTHAMPTON        PA   TRAINED SPOTTER

            LIGHTNING STRIKES 3 HOUSES....NO FIRES BUT DAMAGE.

1030 AM     TSTM WND DMG     PHILADELPHIA            39.95N  75.16W
09/02/2013                   PHILADELPHIA       PA   EMERGENCY MNGR

            5 TREES DOWN

1040 AM     LIGHTNING        FRANKFORD               40.03N  75.08W
09/02/2013                   PHILADELPHIA       PA   FIRE DEPT/RESCUE

            LIGHTNING STRUCK A HOUSE AND IS ON FIRE.

1100 AM     FLASH FLOOD      GLASSBORO               39.70N  75.11W
09/02/2013                   GLOUCESTER         NJ   TRAINED SPOTTER

            SIGNIFICANT ROADWAY FLOODING REPORTED.

1100 AM     FLASH FLOOD      GLASSBORO               39.70N  75.11W
09/02/2013                   GLOUCESTER         NJ   BROADCAST MEDIA

            SIGNIFICANT FLOODING ON THE ROWAN UNIVERSITY CAMPUS.
            PARKING LOTS QUICKLY BECAME FLOODED. SOME ROADWAYS ALSO
            FLOODED LEADING INTO THE UNIVERSITY.

1115 AM     FLASH FLOOD      SOMERDALE               39.85N  75.02W
09/02/2013                   CAMDEN             NJ   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING WITH SEVERAL CARS STUCK IN
            FLOOD WATERS.

1130 AM     FLASH FLOOD      VOORHEES                39.85N  74.96W
09/02/2013                   CAMDEN             NJ   PUBLIC

            SIGNIFICANT FLOODING IN VOORHEES WITH SOME VEHICLES
            TRAPPED.

1130 AM     FLASH FLOOD      VOORHEES                39.85N  74.96W
09/02/2013                   CAMDEN             NJ   PUBLIC

            KIRKWOOD CREEK ROSE QUICKLY AND FLOODED SOME NEARBY
            PROPERTIES AND ROADWAYS.

1204 PM     FLASH FLOOD      UPPER DARBY             39.93N  75.27W
09/02/2013                   DELAWARE           PA   TRAINED SPOTTER

            WIDESPREAD ROADWAY FLOODING

1219 PM     FLASH FLOOD      ASTON ARMS              39.86N  75.43W
09/02/2013                   DELAWARE           PA   TRAINED SPOTTER

            COBBS CREEK IS OVER THE BANKS IN SOME PLACES

1220 PM     FLASH FLOOD      LIMA                    39.92N  75.44W
09/02/2013                   DELAWARE           PA   PUBLIC

            REPORTS OF NUMEROUS WATER RESCUES.

1221 PM     FLASH FLOOD      SPRINGFIELD             39.93N  75.32W
09/02/2013                   DELAWARE           PA   EMERGENCY MNGR

            BJS WHOLESALE PARKING LOT SIGNIFICANTLY FLOODED AND
            ABOUT 20 WATER RESCUES CONDUCTED WITH NEARLY 50 VEHICLES
            AFFECTED BY THE FLOOD WATERS. NUMEROUS ROADS FLOODED IN
            SPRINGFIELD AND UPPER DARBY TWP. ONE VEHICLE ENDED UP IN
            A CREEK.

0440 PM     HAIL             OREFIELD                40.63N  75.58W
09/02/2013  E0.25 INCH       LEHIGH             PA   PUBLIC

            PEA SIZE HAIL REPORTED IN OREFIELD.

0505 PM     HAIL             UPPER MACUNGIE TWP      40.58N  75.62W
09/02/2013  E0.50 INCH       LEHIGH             PA   PUBLIC

            HAIL UP TO A HALF INCH IN UPPER MACUNGIE TOWNSHIP.

0512 PM     HAIL             1 S ALLENTOWN           40.58N  75.48W
09/02/2013  M0.25 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN SOUTH ALLENTOWN.

0940 PM     HAIL             NEWARK                  39.68N  75.76W
09/02/2013  E0.50 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            HAIL UP TO A HALF INCH IN DIAMETER REPORTED IN NEWARK.

0947 PM     HAIL             WILMINGTON              39.73N  75.53W
09/02/2013  M0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WILMINGTON.

&&

EVENT NUMBER PHI1300398 PHI1300399 PHI1300403 PHI1300407 PHI1300409
PHI1300402 PHI1300408 PHI1300413 PHI1300400 PHI1300401 PHI1300404
PHI1300406 PHI1300410 PHI1300411 PHI1300412 PHI1300414 PHI1300415

BUNKER/GORSE
Local storm report, Sep 2, 10:06 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     LIGHTNING        NE FORKS TWP            40.73N  75.22W
09/02/2013                   NORTHAMPTON        PA   TRAINED SPOTTER

            LIGHTNING STRIKES 3 HOUSES....NO FIRES BUT DAMAGE.

1030 AM     TSTM WND DMG     PHILADELPHIA            39.95N  75.16W
09/02/2013                   PHILADELPHIA       PA   EMERGENCY MNGR

            5 TREES DOWN

1040 AM     LIGHTNING        FRANKFORD               40.03N  75.08W
09/02/2013                   PHILADELPHIA       PA   FIRE DEPT/RESCUE

            LIGHTNING STRUCK A HOUSE AND IS ON FIRE.

1100 AM     FLASH FLOOD      GLASSBORO               39.70N  75.11W
09/02/2013                   GLOUCESTER         NJ   TRAINED SPOTTER

            SIGNIFICANT ROADWAY FLOODING REPORTED.

1100 AM     FLASH FLOOD      GLASSBORO               39.70N  75.11W
09/02/2013                   GLOUCESTER         NJ   BROADCAST MEDIA

            SIGNIFICANT FLOODING ON THE ROWAN UNIVERSITY CAMPUS.
            PARKING LOTS QUICKLY BECAME FLOODED. SOME ROADWAYS ALSO
            FLOODED LEADING INTO THE UNIVERSITY.

1115 AM     FLASH FLOOD      SOMERDALE               39.85N  75.02W
09/02/2013                   CAMDEN             NJ   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING WITH SEVERAL CARS STUCK IN
            FLOOD WATERS.

1130 AM     FLASH FLOOD      VOORHEES                39.85N  74.96W
09/02/2013                   CAMDEN             NJ   PUBLIC

            SIGNIFICANT FLOODING IN VOORHEES WITH SOME VEHICLES
            TRAPPED.

1130 AM     FLASH FLOOD      VOORHEES                39.85N  74.96W
09/02/2013                   CAMDEN             NJ   PUBLIC

            KIRKWOOD CREEK ROSE QUICKLY AND FLOODED SOME NEARBY
            PROPERTIES AND ROADWAYS.

1204 PM     FLASH FLOOD      UPPER DARBY             39.93N  75.27W
09/02/2013                   DELAWARE           PA   TRAINED SPOTTER

            WIDESPREAD ROADWAY FLOODING

1219 PM     FLASH FLOOD      ASTON ARMS              39.86N  75.43W
09/02/2013                   DELAWARE           PA   TRAINED SPOTTER

            COBBS CREEK IS OVER THE BANKS IN SOME PLACES

1220 PM     FLASH FLOOD      LIMA                    39.92N  75.44W
09/02/2013                   DELAWARE           PA   PUBLIC

            REPORTS OF NUMEROUS WATER RESCUES.

1221 PM     FLASH FLOOD      SPRINGFIELD             39.93N  75.32W
09/02/2013                   DELAWARE           PA   EMERGENCY MNGR

            BJS WHOLESALE PARKING LOT SIGNIFICANTLY FLOODED AND
            ABOUT 20 WATER RESCUES CONDUCTED WITH NEARLY 50 VEHICLES
            AFFECTED BY THE FLOOD WATERS. NUMEROUS ROADS FLOODED IN
            SPRINGFIELD AND UPPER DARBY TWP. ONE VEHICLE ENDED UP IN
            A CREEK.

0440 PM     HAIL             OREFIELD                40.63N  75.58W
09/02/2013  E0.25 INCH       LEHIGH             PA   PUBLIC

            PEA SIZE HAIL REPORTED IN OREFIELD.

0505 PM     HAIL             UPPER MACUNGIE TWP      40.58N  75.62W
09/02/2013  E0.50 INCH       LEHIGH             PA   PUBLIC

            HAIL UP TO A HALF INCH IN UPPER MACUNGIE TOWNSHIP.

0512 PM     HAIL             1 S ALLENTOWN           40.58N  75.48W
09/02/2013  M0.25 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN SOUTH ALLENTOWN.

0940 PM     HAIL             NEWARK                  39.68N  75.76W
09/02/2013  E0.50 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            HAIL UP TO A HALF INCH IN DIAMETER REPORTED IN NEWARK.

0947 PM     HAIL             WILMINGTON              39.73N  75.53W
09/02/2013  M0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WILMINGTON.

0955 PM     TSTM WND GST     WILMINGTON AIRPORT      39.68N  75.61W
09/02/2013  M45 MPH          NEW CASTLE         DE   ASOS

            A 45 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
            CASTLE COUNTY AIRPORT.

&&

EVENT NUMBER PHI1300398 PHI1300399 PHI1300403 PHI1300407 PHI1300409
PHI1300402 PHI1300408 PHI1300413 PHI1300400 PHI1300401 PHI1300404
PHI1300406 PHI1300410 PHI1300411 PHI1300412 PHI1300414 PHI1300415
PHI1300416

BUNKER/GORSE
Special weather statement, Sep 2, 10:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT MON SEP 2 2013

NJZ007-PAZ054-055-062-030330-
CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
1051 PM EDT MON SEP 2 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN...
NORTHEASTERN CARBON...NORTHEASTERN NORTHAMPTON AND SOUTHERN MONROE
COUNTIES...

AT 1048 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEATHERLY...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR CHRISTMANS AROUND 1100 PM...JONAS AROUND 1110
PM...MERWINSBURG AROUND 1120 PM AND REEDERS AROUND 1130 PM.

LAT...LON 4114 7508 4109 7503 4110 7500 4109 7498
      4084 7499 4085 7580 4099 7580 4101 7574
      4106 7578

FORECASTER HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:27 PM EDTSpecial Weather StatementPHIWarren63 min
Sep 2, 11:31 PM EDTSevere Thunderstorm WarningPHIMorris, Warren59 min
Sep 3, 12:22 AM EDTSpecial Weather StatementPHIMorris53 min
Sep 3, 12:40 AM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren3 hr
Sep 3, 12:47 AM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren3 hr
Sep 2, 8:17 PM EDTSpecial Weather StatementPHIChester58 min
Sep 2, 8:56 PM EDTSpecial Weather StatementPHIChester49 min
Sep 2, 8:58 PM EDTSpecial Weather StatementPHIChester47 min
Sep 2, 9:37 PM EDTSpecial Weather StatementPHINew Castle53 min

Nearby

Special Weather Statements in Pennsylvania, 2013Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.